MAUDE Adverse Event Report: COVIDIEN VISI-PRO BALLOON-EXPANDABLE STENT SYSTEM; CATHETER, BILIARY, DIAGNOSTIC

COVIDIEN VISI-PRO BALLOON-EXPANDABLE STENT SYSTEM; CATHETER, BILIARY, DIAGNOSTIC
Catalog Number PXB35-07-17-080
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/26/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the physician used a visi pro balloon expandable stent system with a 7fr non-medtronic sheath and 0.035 non-medtronic guidewire for treatment of a calcified 17mm, 60% stenosed lesion in the patient¿s proximal right common iliac artery.The vessel diameter was reported to be 7mm.Slight tortuosity and moderate calcification were reported.The ifu was followed during prep and the device was prepped without issue.The device was passed through a previously deployed stent.The lesion was not pre-dilated.No resistance was experienced nor excessive force used.An inflation device was used for balloon inflation.It was reported that the balloon burst immediately upon inflation (pressure unknown).No fragments of the balloon were reported to have embolised.The stent was post-dilated with a 7x40 evercross device to complete the procedure.There was no issue noted when retracting the stent delivery system.No patient injury was reported.
 
Additional Manufacturer Narrative
Evaluation summary: the visi-pro was returned for evaluation.No ancillary devices were included.The visi-pro was inspected.It was identified the stent was not loaded on the balloon.The balloon was in a post-inflated state.No damages or anomalies were observed to the balloon segment under microscope.A 0.035" guidewire was unable to be loaded into the catheter.The guidewire encountered a blockage within the catheter.The returned visi-pro was connected to an inflation device.It was inflated to 12 atm (rated burst pressure) and no leaks to the balloon were noted.The inflation pressure was increased to 14 atm and no indication of a leak was identified.If information is provided in the future, a supplemental report will be issued.

Brand Name
VISI-PRO BALLOON-EXPANDABLE STENT SYSTEM
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key7999967
Report Number2183870-2018-00481
Device Sequence Number1190256
Product Code FGE
UDI-Device Identifier00821684036389
UDI-Public00821684036389
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K061566
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/04/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/28/2020
Device Catalogue NumberPXB35-07-17-080
Device Lot NumberA562005
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/26/2018
Initial Date Received by Manufacturer 09/27/2018
Supplement Date Received by Manufacturer11/07/2018
Initial Report FDA Received Date10/24/2018
Supplement Report FDA Received Date12/04/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age62 YR
Patient Weight66